Alert archive / Pennsylvania / Flash Flood Warnings in 2025

Flash Flood Warning 55, NWS State College, PA

July 12, 2025Adams County, Pennsylvania

NWS State College, PA issued this flash flood warning at Jul 12, 2025, 3:06 PM EDT for Adams County, Pennsylvania. It was in force for 3 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 12, 2025, 3:06 PM EDT (19:06 UTC)
Expired
Jul 12, 2025, 6:15 PM EDT
In force
3 hr
Issued by
NWS State College, PA
Area
Storm-based polygon
Flood severity
None

County Adams County, PA

The radar

The Sterling radar (KLWX), 104 km from the middle of the area, began a volume at 19:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 12, 3:22 PM EDTFLOOD1 Ssw Abbottstown, PATrained spotter reports water on the roadway on Race Trak Road, approximately four miles north of Hanover.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Washington/Dulle, VA (KIAD), launched 12:00Z, 7.1 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Washington/Dulle, VA at 12:00Z on 2025-07-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1594 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Washington/Dulle, VA at 12:00Z on 2025-07-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 25 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1594 J/kg
Mixed-layer CIN
-23 J/kg
Mixed-layer LCL
784 m above ground
0-6 km bulk shear
8 kt
0-1 km storm-relative helicity
25 m²/s²
0-3 km storm-relative helicity
45 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

306 
WGUS51 KCTP 121906
FFWCTP
PAC001-122215-
/O.NEW.KCTP.FF.W.0055.250712T1906Z-250712T2215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service State College PA
306 PM EDT Sat Jul 12 2025

The National Weather Service in State College has issued a

* Flash Flood Warning for...
  Southeastern Adams County in south central Pennsylvania...

* Until 615 PM EDT.

* At 306 PM EDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Between 1 and 2 inches of rain 
  have fallen. Additional rainfall amounts up to 1.5 inches are 
  possible in the warned area. Flash flooding is ongoing or expected 
  to begin shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  Gettysburg, Hampton, Bonneauville, New Oxford, East Berlin, Lake 
  Heritage, Abbottstown, Hunterstown, Two Taverns and Gettysburg 
  National Military Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be aware of your surroundings and do not drive on flooded roads.

&&

LAT...LON 3997 7704 3996 7698 3994 7697 3993 7697
      3992 7697 3989 7698 3988 7697 3986 7696
      3985 7698 3983 7700 3981 7706 3977 7712
      3972 7719 3972 7728 3978 7726 3980 7724
      3982 7722 3987 7722 3991 7719

FLASH FLOOD...RADAR INDICATED

$$

Beaty
1 follow-up statement
003 
WGUS71 KCTP 122215
FFSCTP

Flash Flood Statement
National Weather Service State College PA
615 PM EDT Sat Jul 12 2025

PAC001-122225-
/O.EXP.KCTP.FF.W.0055.000000T0000Z-250712T2215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Adams PA-
615 PM EDT Sat Jul 12 2025

...FLASH FLOOD WARNING WILL EXPIRE AT 615 PM EDT THIS EVENING FOR 
SOUTHEASTERN ADAMS COUNTY...

The heavy rain has ended. Flooding is no longer expected to pose a 
threat. Please continue to heed remaining road closures.

&&

LAT...LON 3997 7704 3996 7698 3994 7697 3993 7697
      3992 7697 3989 7698 3988 7697 3986 7696
      3985 7698 3983 7700 3981 7706 3977 7712
      3972 7719 3972 7728 3978 7726 3980 7724
      3982 7722 3987 7722 3991 7719

$$

Lambert

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before this flash flood warning went out at Jul 12, 12:56 PM EDT, 2 hours 10 minutes earlier.

Area forecast discussion, Jul 12, 12:56 PM EDT, 2 hours 10 minutes before
Area Forecast Discussion
National Weather Service State College PA
1256 PM EDT Sat Jul 12 2025

.SYNOPSIS...
* Continued seasonably warm and humid through much of the coming
  week
* Although at least hit and miss, afternoon and evening focused
  showers and thunderstorms are expected through Monday, the
  most widespread activity, featuring locally heavy downpours,
  will be Sunday afternoon and evening
* Tuesday looks primarily rain free

&&

.NEAR TERM /THROUGH TONIGHT/...
Convection starting over the Laurels and Allegheny Plateau.
Marine layer which socked in the SErn third of the area this
morning is thinning and lifting. Expect deep convection to start
there soon, too. The weak forcing dropping down across NY will
help more SHRA/TSRA than Friday develop. Flow/shear is still
weak, and cell movement could be anyone's guess, and are thus
far acting that way. The high PWAT values and sfc dewpoints will
make for more heavy-rainers than a worry for severe gusts today.
But, a taller core or two could produce a downdraft strong
enough to make a 40-50KT gust. Relatively low DCAPEs (400-600J)
and warm cloud argue against it, though.

Prev...
Clear-partly cloudy skies covered much of the Commonwealth early
this morning, with patchy areas of lower clouds and river valley
fog across central and northern portions of the state. Also,
some maritime origin lower clouds have slowly been backing into
the far eastern counties as we approach sunrise. A small
convective cluster, owing to low-level warm advection and some
short-wave support, was crossing eastern Lake Erie into western
NY, but expectations are that this area of showers and storms
will both weaken and stay north of the Commonwealth this
morning.

By mid-late morning, patches of lower clouds and valley fog are
expected to burn off, yielding hazy sunshine, very warm and
sticky conditions for much of the daylight hours Saturday.
Afternoon highs should range from the mid 80s over the higher
terrain, to the lower 90s in the typically warmer valleys of
south-central PA. Apparent temperatures could reach the mid-
upper 90s in some of these same valley locales.

Although PA will generally be in a synoptic environment
characterized by height rises aloft and a lack of focusing low-
level boundaries today, enough instability should bubble up for
widely scattered and terrain favored convection to form by
later this afternoon and early evening. We think that most of
the focus will be from about the Middle Susquehanna Valley up
into the Endless Mountains region. Although coverage should be
relatively isolated in the grand scheme, a seasonally sultry air
mass, weak shear, and slow/erratic cell motions could lead to
locally heavy rainfall, with point amounts of 2-3" suggested by
model probability matched mean values.

Later tonight, convective coverage should wane with diurnal
stabilization, although some of our high-resolution models are
suggesting that isolated activity could continue well into the
overnight. For now, we have fairly low probabilities (around
20%) for late night showers and storms.

It will be another sticky night, with lows ranging from the mid
60s over the higher terrain, to the lower 70s in the Cumberland
and Susquehanna Valleys.

&&

.SHORT TERM /SUNDAY/...
Model guidance remains consistent in depicting widespread
coverage of showers and thunderstorms for central PA Sunday
afternoon and evening, as a surface cool front approaches from
the west, along with some height falls aloft. Since the main
synoptic-scale westerlies are expected to remain well north of
the state on Sunday, creating a weak shear environment, any
severe concerns from localized damaging winds seem to take a
back seat to heavy rainfall considerations. Pooling of late day
and evening surface dew points (up to the mid 70s) from the
Susquehanna Valley up into the Endless Mountains region should
lead to columnar precipitable water values near 2". This,
combined with the potential for slower cell motions and training
from the aforementioned weak shear pattern, along with
sensitive antecedent soil conditions from recent rainfall,
raises concern for localized excessive rainfall. Model
probability matched means suggest point amounts of 2-3" and
given the above described pattern, up to 4" on a very localized
basis is not out of the realm of possibilities. We'll continue
to highlight heavy convective rain potential in our Hazardous
Weather Outlook and briefing packages.

&&

.LONG TERM /SUNDAY NIGHT THROUGH FRIDAY/...
The aforementioned slow-moving cold front will continue to
progress across central Pennsylvania Sunday night and throughout
the day on Monday, with current guidance progged to have the
surface cold front overhead by sunrise on Monday. Little
residence time in the warm sector will allow for less
destablization across the area, with dry air west of the cold
front allowing for drier conditions to prevail west-to-east as
the day progresses. Front pulls further east and out of the area
Monday evening into Tuesday morning, allowing for a brief
period of no precipitation across central Pennsylvania through
the morning hours on Tuesday.

As the cold front continues across central Pennsylvania on
Monday, PWATs in the 1.50"-2.00" range will continue to promote
some potential for isolated instances of flash flooding across
eastern Pennsylvania which remains consistent with WPC's
Marginal Risk for Excessive Rainfall. Flooding potential will
also be exacerbated by antecedent rainfall, so will need to
continue to monitor rainfall trends through the weekend with
regards to the flooding threat on Monday.

Large-scale pattern remains fairly consistent; however,
allowing for continued chances for diurnally driven showers and
thunderstorms across central Pennsylvania throughout much of the
long-term forecast period. Focus for precipitation Tuesday
afternoon/evening will be stationed across the southern tier of
Pennsylvania with increasing coverage during the afternoon hours
on Wednesday, Thursday, and Friday.

&&

.AVIATION /18Z SATURDAY THROUGH THURSDAY/...
Low deck lifting and thinning now, and deep convection is firing
on the high ground. additional thunderstorms will be climbing up
through the next 6-8 hrs. Confidence levels are currently
running about 30-40% for the Susquehanna Valley TAF sites, so
either a PROB30 or TEMPO group was employed at KIPT, KLNS, and
KMDT. It is anticipated that coverage will be sparse enough
farther west to precludes its mention at KAOO, KUNV, KJST, and
KBFD.Confidence on storm motion is also very low. They will be
slow-moving.

Overnight into Sunday, we fully expect another marine layer
cloud deck to form and push inland. If anything, it could go a
little farther westward by early Sunday, with a low-level E-SE
flow in place for at least parts of the region. KLNS, KMDT, and
KIPT have high confidence (70-80%) of restrictions. We're less
sure at KUNV and KAOO (30-50%), while low cloud development
seems unlikely at KJST and KBFD.

Outlook...

Sun...Numerous SHRA/TSRA developing ahead of a CFRONT.

Sun night-Mon...CFROPA; Widespread SHRA/TSRA, mainly southeast.

Tue-Wed...Mainly VFR. Isold PM TSRA poss, mainly south.

&&

.CTP WATCHES/WARNINGS/ADVISORIES...
None.

&&

SYNOPSIS...Jurewicz
NEAR TERM...Jurewicz/Dangelo
SHORT TERM...Jurewicz
LONG TERM...NPB
AVIATION...Jurewicz/Dangelo
Hazardous weather outlook, Jul 12, 9:22 AM EDT, 5 hours 44 minutes before
Hazardous Weather Outlook
National Weather Service State College PA
922 AM EDT Sat Jul 12 2025

PAZ004-005-010-017-024-033-131330-
Warren-McKean-Elk-Clearfield-Cambria-Somerset-
922 AM EDT Sat Jul 12 2025

This Hazardous Weather Outlook is for central Pennsylvania.

.DAY ONE...Today and tonight.

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Strong to severe thunderstorms with gusty winds and very heavy
rainfall are possible Sunday and Sunday night.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to report severe weather including flooding
and rainfall amounts over 1 inch.

PAZ006-011-012-018-019-025>028-034>037-041-045-046-049-050-056-063-
064-131330-
Potter-Cameron-Northern Clinton-Northern Centre-Southern Centre-
Blair-Huntingdon-Mifflin-Juniata-Bedford-Fulton-Franklin-Tioga-
Northern Lycoming-Southern Clinton-Southern Lycoming-Union-Snyder-
Perry-Cumberland-Adams-
922 AM EDT Sat Jul 12 2025

This Hazardous Weather Outlook is for central Pennsylvania.

.DAY ONE...Today and tonight.

Strong to severe thunderstorms with very heavy rainfall and gusty
winds are possible this afternoon and evening.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Very heavy rainfall from thunderstorms may produce flash flooding
Sunday and Monday. Strong to severe thunderstorms with gusty winds
are also possible Sunday and Sunday night.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to report severe weather including flooding
and rainfall amounts over 1 inch.

PAZ042-051>053-057>059-065-066-131330-
Sullivan-Montour-Northumberland-Columbia-Dauphin-Schuylkill-Lebanon-
York-Lancaster-
922 AM EDT Sat Jul 12 2025

This Hazardous Weather Outlook is for central Pennsylvania.

.DAY ONE...Today and tonight.

Very heavy rainfall from thunderstorms may produce isolated areas of
flash flooding this afternoon into early tonight.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Very heavy rainfall from thunderstorms may produce flash flooding
Sunday and Monday. Strong to severe thunderstorms with gusty winds
are also possible Sunday and Sunday night.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to report severe weather including flooding
and rainfall amounts over 1 inch.

Nearby

Flash Flood Warnings in Pennsylvania, 2025Every flash flood warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.